| Catalog Number |
5833690 |
| Medical Device Problem Codes |
Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
03/09/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow up report will be submitted as applicable.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
On (b)(6) 2026, the patient underwent a placement procedure for insertion of a long term hemodialysis catheter in the right internal jugular vein using the hemostar.The patient had a confirmed diagnosis of stage 5 chronic kidney disease and was taken to the operating room for the procedure.The catheter placement was initiated under guidewire guidance.During insertion, the catheter was advanced into the tear off sheath and dilator assembly.However, it was noted that the catheter was not advancing properly, and the tip of the dilator was observed to be slightly bent and deformed.The angle was adjusted, and the dilator was reintroduced.Upon withdrawal of the guidewire, the guidewire was also found to be bent and deformed.Despite these issues, the procedure was completed successfully.The event resulted in increased pain during catheter placement and an increased risk of bleeding.There was no reported patient injury.